MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA RP; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA RP; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA RP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Renal Failure (2041)
Date of Event 01/12/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
The impella device has not been received from the customer, therefore, investigation of the device has not been possible.Should the device or any new information be received, a supplemental mdr will be filed.Instructions for use state the following: impella rp with smart assist system with automated impella controller.Section: warnings and cautions.¿make sure there is no bleeding at the transition from the repositioning sheath to the internal jugular vein.Close and dress the wound.¿be sure that the stopcock on the repositioning sheath is always kept in the closed position.Significant bleed back can result if the stopcock is open.¿ ¿make sure there is no bleeding at the transition from the repositioning sheath to the femoral vein.Close and dress the wound.¿.
 
Event or Problem Description
Us complainant reported the patient was on impella rp for hemodynamic support.While on support it was noted the patient was given lots of volume due to bleeding copious amounts from chest tubes.The patient received over 63 blood products.Hemodialysis was also successfully initiated.However, post dialysis the patient was much worse.Spouse decided to withdraw care, patient expired.

Brand Name
IMPELLA RP
Common Device Name
TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
MDR Report Key20760464
Report Number1220648-2024-23955
Device Sequence Number15773689
Product Code PYX
UDI-Device Identifier00813502011029
UDI-Public(01)00813502011029(10)1485188(17)220630
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P170011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberIMPELLA RP
Device Catalogue Number004334
Device Lot Number1485188
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2022
Initial Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Death;
Patient Age77 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite